# SDR CA100819014

- Difficulty date: August 13, 2010
- Submitted: January 4, 2011
- Operation: Air carrier
- Make and model: Piper PA-28-140
- Aircraft time: 3,911 hours
- Engine: Lyc O320E3D
- System (JASC): 8530 · Reciprocating Engine Cylinder Section
- Part: Cylinder Head
- Condition: Cracked
- Location: Nr 3 Cylinder
- Part time: 1,604 hours
- Stage of operation: IN
- How discovered: V
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

(CAN) DURING A 100-HOUR INSPECTION AND FOLLOWING A CYLINDER COMPRESSION TEST, NR 3 CYLINDER COMPRESSION WAS FOUND TO BE 20 OVER 80 PSI.  FURTHER INVESTIGATION REVEALED A CRACK IN THE PROXIMITY OF THE UPPER SPARK PLUG HOLE.  THE CRACK RADIATED FROM THE TOP SPARK PLUG HOLE DOWN TOWARD THE EXHAUST PORT. CYLINDER WAS REMOVED.
